Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

151 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Is multivitamin supplements safe to take on daily basis?

Answered by
Dr.
Dr. Shafi Ullah Khan

General & Family Physician

Practicing since :2012

Answered : 3614 Questions

default
Posted on Mon, 11 Aug 2014 in Medicines and Side Effects
Question: Hi, I'm thinking of taking a vitamin supplement from Innateskin. Here is the website about the vitamins :http://www.innateskin.com/clearskinvitaminpack/ . Can you tell me if this is a safe combination of vitamins to take long term maybe more than 3 years on a daily basis. Also, there is 10,000IU of vitamin A, 1000IU of vitamin D, and 40mg of zinc in their vitamin pack. Is this a safe dose to take on a daily basis without the risk of toxicity/overdose?
doctor
Answered by Dr. Shafi Ullah Khan 1 hour later
Brief Answer:
safe but.........

Detailed Answer:
Thank you for asking
If you plan or intend to take multivitamin supplements I recommend to take some from recommended brands like Pfizer and XXXXXXX or any good vitamin supplements like centrum purely designed at 8 different compositions for different age groups like centrum ultra for women centrum silver for old people etc. that are according to RDA guidelines by FDA. These ones have different values than RDA and might lead to toxicity specially when you plan to take them for long.
For example vitamin A in it is 10,000 IU and RDA for it is just 700 ug ( 2330 u/ day) almost four times the RDA for vitamin A. Also vitamin D has 600 IU RDA and it had 1000. No doubt there are losses from GI tract and they may justify this excess but always going for a brand reliable and recommended by doctors is advised.
In nut shell forget the cheap publicity stunts and go for quality and recommended brands.i recommend centrum.you get a second opinion and see what comes up.
Rest assured taking them won't harm as well and are XXXXXXX to use. Your choice
I hope it helps. Take good care of yourself and don't forget to close the discussion please.
May the odds be ever in your favour.
Regards XXXXXXX
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Shafi Ullah Khan 20 minutes later
Okay, the reason why I chose Innateskin was because I'm trying to clear up my acne problem and their product contains acne-fighting properties. Is it still safe to take Innateskin? I"m planning to take it daily for 3 months and in the fourth month onwards I take it 3 times a week. Would that be a better plan?
doctor
Answered by Dr. Shafi Ullah Khan 6 hours later
Brief Answer:
You are good to go

Detailed Answer:
Thank you for getting back to me
As I said it is safe and can be taken.but you should know that it would take more than just a multivitamin for management of that. Discuss all the possibilities in that regard with your dermatologist for better outcomes. As far as 5 his vitamin supplements is concerned.your are good to go.
Take care. XXXXXXX
Don't forget to close the discussion please.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,  

Recent questions on  Acne

doctor1 MD

I had a legion on my face and after a month it began to cause me chest pain that increased as the sore grew. I was concerned about the chest pain and its size so i went to a clinic. i thought it was a spider bite. he said it clearly wasn t so gave me an ointment for acne. he told me the sore had absolutely nothing to do with my chest pain. I took the ointment for 3 weeks and the chest pain and sore grew. By then i knew it was causing me pain the got more severe. I went to the hospital 3 weeks later and he also told my it wasn t causing chest pain. he gave me a antibiotic for infection and when i was a week into the bottle a pain ripped through my chest which didn t last just one second, but about 3 or 4. When it happened i thought i was having a heart attack. i went home and lanced it myself, which they didn t offer to do. it grew outward in a circle and was slightly smaller than a quarter. not far above the skin, it grew deep into my cheek. it took a week to fight the infection out. the pain subsided from a 8 and some intense 10 to about a 3 with occasional 10 stabbings. its comes and goes throughout the day. I didn t get blood test for the sore from either doctor. now the sore is gone but over the past 2 years ive been to the doctor for my chest pain and they have taken blood samples related to checking my heart. i havent told them about that infection because those first 2 doctors said the sore wasn t causing the pain, but how would they know since they never took a blood test. i know it caused the pain then and the aftermath now. Should i tell the heart doctor about the infection? Will he shrug me off like the other 2? and is it possible the infection is still there or gone but damaged something? what was the infection?

doctor1 MD

Hi, I have been using otocomb ointment on some acne sores on my face now for about 4 years. It ususally clears them up in a couple of days and I just use this every 2nd night on the spots only. But I think it is causing some pigmentation problems on my face now. Could this be the cause of it? Thanks

doctor1 MD

hi,i m 22 yrs female,my face skin has appeared black since the initial of 2011.but my face skin was not black it should be mentioned here that for acne on my face i was treated by homeopathy doctor in 2009 though my acne has disappeared buy face skin turned into black and some red pimples like thing what should i do now.how can i get a smooth and spot free beautiful skin.thank u

doctor1 MD

hello. i am 36 year old female. i have high DHT in my reports. Taking deone 35 ,prescribed by doc..contraceptive pills to control hormones. Avoiding milk also. my acne is much better but im facing terrible hair loss issue. Im taking FOLLIHAIR for that problem. Wil it help?

doctor1 MD

I picked up my prescription for Neosalus cream. I had some left in the old tube, so it was a couple weeks before I opened the prescription package. When I opened it, I found included a tube of Tretinoin , which I don't remember my dermatologist...

doctor1 MD

I started using a Retin A product called acretin 0.05. it's my first time on retin a products. I've been prescribed this cream because I got mild acne in my cheeks the past 2 months. I wanted to know what are the disadvantages of this product as I...

doctor1 MD

acne prone skin but very mild.